Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 90, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Oct 27, 2004, 11:12 AM CDT for Montgomery County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2004, 11:12 AM CDT (16:12 UTC)
- Expired
- Oct 27, 2004, 1:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 271615 FFWLIT ARC097-271815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 AM CDT WED OCT 27 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWEST MONTGOMERY COUNTY IN WESTERN ARKANSAS * UNTIL 115 PM CDT * AT 1110 AM CDT...DOPPLER WEATHER RADAR SHOWED SHOWERS AND A FEW THUNDERSTORMS ACROSS MONTGOMERY COUNTY. THE RADAR WAS INDICATING THAT 3 TO 4 INCHES OF RAIN HAD FALLEN THIS MORNING IN SOUTHWEST SECTIONS OF THE COUNTY FROM THE ALBERT PIKE RECREATION AREA TO HIGHWAY 8 WEST OF BLACK SPRINGS. GIVEN THIS...FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY END DURING THE WARNING PERIOD...IT WILL TAKE AWHILE FOR ANY FLOOD WATER TO RUNOFF. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3456 9343 3435 9343 3438 9391 3467 9391 $$ 46
1 follow-up statement
000 WGUS74 KLZK 271644 FFSLIT ARC097-271815- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1142 AM CDT WED OCT 27 2004 ...A FLASH FLOOD WARNING FOR CONTINUES UNTIL 115 PM CDT FOR MONTGOMERY COUNTY... AT 1140 AM CDT...DOPPLER WEATHER RADAR SHOWED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING IN MONTGOMERY COUNTY. PRECIPITATION HAS BEEN PERSISTENT THIS MORNING...WITH 3 TO 4 INCHES OF RAIN IN SOUTHWEST SECTIONS OF THE COUNTY. FLASH FLOODING HAS BEEN REPORTED...PRIMARILY NEAR THE ALBERT PIKE RECREATION AREA. WATER FROM THE LITTLE MISSOURI RIVER WAS FLOWING ACROSS A BRIDGE IN A CAMPING AREA...WITH SOME CAMPERS STRANDED AS A RESULT. PEOPLE IN MONTGOMERY COUNTY ARE ADVISED NOT TO DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. && LAT...LON 3456 9343 3435 9343 3438 9391 3467 9391 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 8:25 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 27, 8:25 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 825 AM CDT WED OCT 27 2004 .DISCUSSION... SHOWERS/FEW THUNDERSTORMS DEVELOPED IN SOUTHWEST ARKANSAS EARLY THIS MORNING...AND WILL SPREAD ACROSS CENTRAL/NORTHERN SECTIONS OF THE STATE THROUGH THE EARLY AFTERNOON BEFORE SCATTERING OUT. GIVEN THE CURRENT TREND...UPPED CHANCES FOR PRECIPITATION NORTH/CENTRAL ARKANSAS...WITH LOW RAIN CHANCES CONTINUING IN THE SOUTH. (46) && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 46
Hazardous weather outlook, Oct 27, 9:45 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 945 AM CDT WED OCT 27 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 945 AM CDT WED OCT 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STALLED FRONTAL SYSTEM IS LOCATED JUST TO THE NORTH OF ARKANSAS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND TONIGHT...MAINLY OVER THE NORTHERN AND CENTRAL SECTIONS. NONE OF THE STORMS SHOULD REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER IS EXPECTED FOR SEVERAL MORE DAYS. A SERIES OF WEAK UPPER LEVEL LOWS WILL MOVE ACROSS THE STATE. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FROM THURSDAY THROUGH MONDAY NIGHT. NO SIGNIFICANT SEVERE WEATHER IS EXPECTED AT THIS TIME FOR THURSDAY THROUGH SUNDAY...BUT ISOLATED STRONG THUNDERSTORMS WITH SOME HAIL AND WIND GUSTS CANNOT BE RULED OUT...ESPECIALLY OVER THE NORTH ON FRIDAY. ANOTHER STRONG COLD FRONT WILL MOVE ACROSS THE STATE ON MONDAY. THERE MAY BE A RISK OF SEVERE WEATHER WITH THIS COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 10:54 AM CDT | Flash Flood Warning | LZK | Polk | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.